MAUDE Adverse Event Report: ADVANCED STERILIZATION PRODUCTS STERRAD® 100S STERILIZER; STERRAD® EQUIPMENT

ADVANCED STERILIZATION PRODUCTS STERRAD® 100S STERILIZER; STERRAD® EQUIPMENT
Model Number 10101
Medical Device Problem Codes Device Emits Odor (1425); Environmental Particulates (2930)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter phone number: (b)(6).Asp field service engineer provided remote support, and the customer facility biomed confirmed that the odor/smells and mist/haze issues have been resolved.Asp investigation summary: the investigation included a review of the device history record (dhr), trending analysis of the odor/smells and mist/haze issue, and system risk analysis (sra).The device history record (dhr) was reviewed and no issues relating to the failure mode were noted.The involved unit met manufacturer specifications at the time of release.Trending analysis of the odor/smells and mist/haze issues for the sterrad® 100s unit was reviewed for the prior six months from the event date, and no significant trend was observed.Review of risk documentation shows the risk for exposure to toxic or corrosive material to be "low." no parts were available for further analysis.The assignable cause of the odor/smell and mist/haze is potentially due to the catalytic converter.The customer facility biomed replaced the part and confirmed the sterrad® 100s was restored to proper function.Asp will continue to track and trend this issue.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by advanced sterilization products, or its employees that the report constitutes an admission that the product, advanced sterilization products, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Asp complaint ref#: (b)(4).
 
Event or Problem Description
A customer reported an event of a ¿strong smell¿ or odor emitting from the sterrad® 100s sterilizer.The customer¿s clinical engineer/facility biomed identified an additional issue of mist/haze during unit assessment, and they replaced the catalytic converter to resolve the issues.The customer confirmed the unit was restored to proper function.There was no report of any injuries or human reactions.This event is being reported as a malfunction report subsequent to a previous serious injury.

Brand Name
STERRAD® 100S STERILIZER
Common Device Name
STERRAD® EQUIPMENT
Manufacturer (Section D)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA 92618
Manufacturer (Section G)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA 92618
Manufacturer Contact
gabriela mclellan
33 technology drive
irvine, CA 92618
9495030264
MDR Report Key16278623
Report Number2084725-2023-00015
Device Sequence Number6390921
Product Code MLR
UDI-Device Identifier10705037014460
UDI-Public10705037014460
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K991999
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 02/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10101
Device Catalogue Number10101
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/11/2023
Initial Report FDA Received Date02/01/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/16/2000
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown